Alert archive / Texas / Rip Current Statements in 2024
Rip Current Statement 23, NWS Brownsville, TX
NWS Brownsville, TX issued this rip current statement at Jun 4, 2024, 3:28 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2024, 3:28 AM CDT (08:28 UTC)
- Expired
- Jun 5, 2024, 7:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3488 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
515 WHUS44 KBRO 040828 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 328 AM CDT Tue Jun 4 2024 TXZ451-454-455-041630- /O.NEW.KBRO.RP.S.0023.240604T0828Z-240605T1200Z/ Kenedy Island-Willacy Island-Cameron Island- 328 AM CDT Tue Jun 4 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Through Wednesday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
523 WHUS44 KBRO 050825 AAA CFWBRO Coastal Hazard Message...UPDATED National Weather Service Brownsville TX 325 AM CDT Wed Jun 5 2024 TXZ451-454-455-060000- /O.EXT.KBRO.RP.S.0023.000000T0000Z-240606T0000Z/ Kenedy Island-Willacy Island-Cameron Island- 325 AM CDT Wed Jun 5 2024 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Jun 3, 11:47 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 3, 11:47 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1147 PM CDT Mon Jun 3 2024 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 233 PM CDT Mon Jun 3 2024 Key Messages: *Above normal high and low temperatures *Very low rain chances A Heat Advisory is in place for most of Deep South Texas and the Rio Grande Valley until 7 PM. The only part of the CWA that is not in the Heat Advisory is right along the coast. As for everywhere else, the heat indices look to be climbing into 115 for this afternoon. Make sure to take any necessary precautions. As for the rest of the short term, above normal temperatures and very little rain is the main points here. The mid-level ridge continues to dominate the region with a stable and dry middle and upper levels of the the atmosphere. This environment makes it difficult for showers and thunderstorms to get going. However, it is possible that a rouge shower or thunderstorm could develop off the Sierra Madre and make its way into the area. However, that is still very unlikely to happen. As for the temperatures, high temperatures are going to be in the upper 90s for areas along the coast, while the rest of Deep South Texas and the Rio Grande Valley will be in the triple digits. With the southeasterly winds continuing as they are, more low-level moisture will move into the region, which will help bring up the heat indices. For tomorrow, the heat indices are in the range of 114 to 117. A Heat Advisory for tomorrow is going to be needed. However, it appears to be rather borderline for an Excessive Heat Warning right now, as the heat indices do not appear to be that high for very long. Even into tomorrow night, the heat indices do not let up, with the overnight heat indices in the range of upper 80s to lower 90s. The actual overnight low temperatures are expected to be in the 80s. Lastly, for anyone going to the beach, there is a moderate risk of Rip Currents due to the ongoing waves and swell through tomorrow. && .LONG TERM... (Wednesday through next Monday) Issued at 233 PM CDT Mon Jun 3 2024 The 500mb ridge of high pressure weakens slightly Wednesday, before building into West Texas into early next week, continuing to bake Deep South Texas through the week, as a persistent and potent trough continues much cooler weather across the Great Lakes and Northeast and a frontal system stalls into Central Texas. The chance of rain remains generally less than 15 percent through the long term, with the best chance at a storm or two Wednesday into Wednesday evening, either from convection upstream or working off the Sierra Madre. Streamer showers and storms are possible offshore each night, gradually increasing in activity and coverage into early next week. Otherwise, expect heat to continue, cooling a degree or two Thursday through the weekend before returning Monday. Overnight lows remain generally in the 80s across the Rio Grande Valley, with some upper 70s returning Friday through Sunday. Heat Advisories will be most likely Wednesday, but may be needed Thursday and Monday as well. Some drier air arriving late this week into the weekend should tamper Heat Indices below 110 for Deep South Texas for a little bit of a break. && .AVIATION... (06Z TAFS) Issued at 1143 PM CDT Mon Jun 3 2024 MVFR to VFR will continue to dominate at the aerodromes through the next 24 hours. && .MARINE... Issued at 233 PM CDT Mon Jun 3 2024 Tonight through Tuesday Night...Strong pressure gradient over the Lower Texas Coast will support moderate to fresh southeast winds and moderate to slightly elevated seas. Small Craft Exercise Caution for today with a need for a low end Small Craft Advisory possible tonight and tomorrow for the Gulf waters. Wednesday through Monday...As high pressure builds into West Texas through the end of the week, expect winds to gradually diminish, allowing seas to subside, with generally favorable marine conditions returning to the lower Texas coast through the weekend. The chance of streamer showers or storms across offshore waters gradually increases each night Wednesday through Monday, maybe nudging into nearshore waters early next week. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 95 83 97 83 / 0 0 0 0 HARLINGEN 98 80 100 80 / 0 0 0 10 MCALLEN 100 82 101 82 / 0 10 0 10 RIO GRANDE CITY 103 79 104 80 / 10 20 10 10 SOUTH PADRE ISLAND 87 83 89 83 / 0 0 0 0 BAYVIEW/PORT ISABEL 94 81 95 81 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Heat Advisory until 8 PM CDT Tuesday for TXZ248>255-351-353>355. GM...None. &&
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:53 PM CDT | Heat Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jun 4, 3:06 AM CDT | Excessive Heat Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 17 hr |
| Jun 4, 10:25 AM CDT | Small Craft Advisory | BRO | 33 hr |
Nearby
Rip Current Statements in Texas, 2024Every rip current statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.